Is retalin intake safe when having transposition of the great arteries?
User rating for this question
my grandson is taking retalin and he hasTransposition of the great arteries Could that be dangerous?
Posted Wed, 19 Feb 2014 in Child Health
Answered by Dr. Abhishek Kapoor 1 hour later
Brief Answer: It could be XXXXXXX Detailed Answer: Hi Thanks for your question. Its my pleasure to help you in this problem. Being a psychiatrist, i would definitely help you. If i am not wrong, your grandson may be on this drug after diagnosing as a case of Attention deficit hyperactivity disorder, but in your query concern is congenital heart problem. Ritalin consists of methylphenidate and it is a psychostimulant which is commonly used in case of ADHD. Sudden death has been reported in association with methylphenidate at usual doses in children with structural cardiac abnormalities or other serious heart problems. In your grandson, transposition of great arteries alone carry an increased risk of sudden death, in that case giving stimulant products like ritalin could lead to serious damage or sudden death. Hence, i would recommend to avoid it in your grandson case. In case you need my help, i would happy to help you. Regards Dr. Abhishek Kapoor Psychiatrist